Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2011, 7:24 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 7:24 PM MDT (01:24 UTC)
- Expired
- Jun 15, 2011, 8:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 51 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:24 PM MDT | TSTM WND GST 48 | Laramie, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4833 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WUUS55 KCYS 160124 SVRCYS WYC001-021-160200- /O.NEW.KCYS.SV.W.0031.110616T0124Z-110616T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 724 PM MDT WED JUN 15 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... WEST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 800 PM MDT * AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF LARAMIE...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... HORSE CREEK AND FEDERAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4156 10507 4127 10506 4130 10562 4150 10562 TIME...MOT...LOC 0124Z 266DEG 30KT 4140 10550 WIND...HAIL 60MPH <.75IN $$ MAZUR
2 follow-up statements
022 WWUS55 KCYS 160139 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 739 PM MDT WED JUN 15 2011 WYC001-021-160200- /O.CON.KCYS.SV.W.0031.000000T0000Z-110616T0200Z/ ALBANY WY-LARAMIE WY- 739 PM MDT WED JUN 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL LARAMIE AND EAST CENTRAL ALBANY COUNTIES UNTIL 800 PM MDT... AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF HORSE CREEK...OR 16 MILES NORTHEAST OF LARAMIE...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... HORSE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4129 10536 4151 10535 4156 10507 4128 10506 TIME...MOT...LOC 0139Z 265DEG 32KT 4141 10529 WIND...HAIL 60MPH <.75IN $$ MAZUR
934 WWUS55 KCYS 160157 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 757 PM MDT WED JUN 15 2011 WYC001-021-160207- /O.EXP.KCYS.SV.W.0031.000000T0000Z-110616T0200Z/ ALBANY WY-LARAMIE WY- 757 PM MDT WED JUN 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LARAMIE AND EAST CENTRAL ALBANY COUNTIES WILL EXPIRE AT 800 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4129 10536 4151 10535 4156 10507 4128 10506 TIME...MOT...LOC 0157Z 265DEG 32KT 4142 10508 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:30 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 2:30 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT WED JUN 15 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT QUIET WEATHER OVER THE CWA LATE THIS AFTERNOON WITH SOME INCREASE IN CLOUD COVER NOTED ACROSS WESTERN PARTS OF THE CWA. WV LOOPS SHOWS SHORTWAVE CURRENTLY MOVING ACROSS IDAHO AND NEVADA AND THIS WILL CROSS THE CWA OVERNIGHT AND MAY BRING A FEW SHOWERS MAINLY TO THE MTNS WHILE INCREASING CLOUDS SOMEWHAT ELSEWHERE. UPPER FLOW THEN BACKS TO SW OVER THE CWA THURSDAY AS A MORE SIGNIFICANT SHORTWAVE ROUNDS THE BASE OF AN UPPER LOW OVER FAR SW CANADA. APPROACH OF THIS SHORTWAVE IN COMBINATION WITH SOME INCREASE IN UPSLOPE FLOW IN RESPONSE TO DEEPENING LEE CYCLONE OVER EASTERN COLORADO SHOULD SET OFF AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS INITIALLY OVER EASTERN WY THURSDAY AFTERNOON THEN SPREADING EAST DURING THE EVENING. LATEST INSTABILITY PROGS NOT REAL HIGH WITH CAPES PROGGED IN THE 500-1200 J/KG RANGE BY LATE THURSDAY AFTERNOON THUS A FEW STRONG/SEVERE STORMS POSSIBLE AS A FAIR AMOUNT OF SHEAR EXPECTED. ACTIVITY SHOULD LIFT NORTHEASTWARD THURSDAY NIGHT ALONG WITH THE PASSAGE OF A PACIFIC COOL FRONT. LESS CONVECTION EXPECTED FRIDAY AS DRIER AIRMASS SPREADS OVER THE CWA BUT STILL ENOUGH AFTERNOON INSTABILITY FOR LOW POPS IN SOME AREAS. .LONG TERM...SATURDAY THROUGH WEDNESDAY BOTH THE 12Z ECMWF AND GFS ARE IN GENERAL AGREEMENT WITH OVERALL SYNOPTIC PATTERN...WHICH WILL BE RELATIVELY PROGRESSIVE IN THE MID AND UPPER LEVELS. A LARGE SCALE TROUGH WILL BE THE DOMINANT FEATURE ALONG AND WEST OF THE ROCKIES THROUGH EARLY NEXT WEEK. AS A RESULT...THE FLOW ALOFT WILL BE SOUTHWESTERLY WITH PERIODIC SHORTWAVES ROUNDING THE BASE OF THE TROUGH AND EJECTING NORTHEAST ACROSS THE CWA. LOW AND MID LEVEL MOISTURE WILL BE SUFFICIENT FOR SCATTERED CONVECTION EACH DAY. SEVERE POTENTIAL AT THIS TIME APPEARS LOW...MAINLY CONFINED TO THE GREAT PLAINS. THE ECMWF HAS BEEN TRENDING DEEPER WITH THE TROUGH THAN THE GFS...AND CLOSES OFF A LOW OVER IDAHO SUNDAY. THIS LOW SETTLES SOUTHEAST THROUGH NORTHERN UTAH MONDAY AND THEN TRACKS EAST ACROSS COLORADO TUESDAY...THEN LIFTING NORTHEAST INTO CENTRAL NEBRASKA AND SOUTH DAKOTA TUESDAY NIGHT AND WEDNESDAY. NOT TOTALLY SOLD ON THE ECMWF SOLUTION AND WILL TREND TOWARD A GFS/ECMWF ENSEMBLE MEAN COMPROMISE. SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN COLORADO SATURDAY WHICH WILL INCREASE THE UPSLOPE LOW LEVEL FLOW AND MOISTURE ADVECTION...ESPECIALLY EAST OF THE LARAMIE RANGE. WILL SEE A GENERAL DECREASE IN CONVECTIVE COVERAGE SATURDAY NIGHT WITH THE EXIT OF ONE SHORTWAVE...THEN AREAL INCREASE SUNDAY THROUGH MONDAY WITH THE APPROACH AND PASSAGE OF THE NEXT SHORTWAVE. THE SHOWERY PATTERN WILL CONTINUE BUT SHIFT TO OUR NORTHERN CWA TUESDAY AND TUESDAY NIGHT AS AN UPPER RIDGE OVER THE GREAT BASIN SLIDES SLOWLY EAST. WEDNESDAY WILL BE DRIER WITH THE UPPER RIDGE AXIS JUST WEST OF THE CONTINENTAL DIVIDE. TEMPERATURES SATURDAY WILL BE NEAR SEASONAL NORMALS...THEN TREND COOLER SUNDAY AND MONDAY WITH THE UPPER TROUGH AXIS OVERHEAD...FOLLOWED BY GRADUAL MODERATION TUESDAY AND WEDNESDAY. && .AVIATION...18Z TAF ISSUANCE VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY MORNING. IT WILL BE BREEZY AT TIMES OVER SOUTHEAST WYOMING THROUGH EARLY THIS EVENING...THEN WINDS WILL DIMINISH. SKIES WILL REMAIN MOSTLY CLEAR THIS AFTERNOON...THEN MAINLY MID AND HIGH LEVEL CLOUDS WILL INCREASE FROM WEST TO EAST TONIGHT IN ADVANCE OF THE NEXT WEATHER SYSTEM. ISOLATED SHOWERS WILL BE POSSIBLE OVER CARBON COUNTY TONIGHT AND THURSDAY MORNING AND HAVE INCLUDED VCSH FOR KRWL. && .FIRE WEATHER... DRY AND WARMER CONDITIONS WILL CONTINUE THIS AFTERNOON...ALONG WITH GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH ALONG AND WEST OF THE LARAMIE RANGE. THE MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 15 AND 25 PERCENT FOR THE LOWER ELEVATIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE CWA THURSDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE SLIGHTLY COOLER AND MINIMUM RELATIVE HUMIDITIES SLIGHTLY HIGHER. MILD TEMPERATURES AND ISOLATED LATE DAY SHOWERS AND THUNDERSTORMS WILL AFFECT THE CWA FRIDAY THROUGH EARLY NEXT WEEK. THE DISTRICT FUELS ARE STILL GREEN AND WILL NOT SUPPORT LARGE FIRE GROWTH. && .HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT THROUGH THIS WEEKEND FOR THE UPPER NORTH PLATTE RIVER FOR SNOW MELT FROM THE SIERRA MADRE AND SNOWY RANGES. WARM TEMPERATURES TODAY AND THURSDAY WILL THE SNOW MELT CONTINUING AT A STEADY RATE OF BETWEEN 1.0 AND 1.5 INCHES OF SNOW WATER EQUIVALENT FROM THE SIERRA MADRE AND SNOWY RANGES. THE RATE OF SNOW MELT WILL DECREASE THIS WEEKEND AND EARLY NEXT WEEK AS MOUNTAIN TEMPERATURES GRADUALLY COOL...HOWEVER THE HIGH WATER LEVELS WILL CONTINUE. FLOOD WARNINGS REMAIN IN EFFECT FOR THE NORTH PLATTE RIVER AT HENRY AND MITCHELL... BUT HAVE BEEN DISCONTINUED AT MINATARE WHERE THE WATER LEVELS HAVE FALLEN BELOW STAGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...EMANUEL LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 15, 6:48 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 648 PM MDT WED JUN 15 2011 WYZ101>119-170100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 648 PM MDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH MID-EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 55 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON THURSDAY. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE EAST OF THE LARAMIE RANGE. A SMALLER LIKELIHOOD OF LATE DAY THUNDERSTORMS IS POSSIBLE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-170100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 648 PM MDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON THURSDAY. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE ACROSS THE WESTERN NEBRASKA PANHANDLE. A SMALLER LIKELIHOOD OF LATE DAY THUNDERSTORMS IS POSSIBLE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 15, 6:18 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 618 PM MDT WED JUN 15 2011 WYZ105-110-114-115-160100- LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SNOWY RANGE WY- 618 PM MDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EASTERN CARBON COUNTIES UNTIL 700 PM MDT... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELK MOUNTAIN...OR 43 MILES EAST OF RAWLINS...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARLINGTON... ROCK RIVER... I-80 EXIT 267... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 246 AND 279. MAZUR
Special weather statement, Jun 15, 6:40 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 640 PM MDT WED JUN 15 2011 WYZ104-105-109>115-160200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE 640 PM MDT WED JUN 15 2011 ...BRIEF STRONG WIND GUSTS TO ACCOMPANY SHOWERS AND THUNDERSTORMS ACROSS CARBON AND ALBANY COUNTIES... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CARBON AND ALBANY COUNTIES THROUGH 8 PM. RAIN FALLING FROM THESE SHOWERS AND THUNDERSTORMS WILL INTERACT WITH MUCH DRIER AIR AT THE SURFACE TO PRODUCE BRIEF WIND GUSTS TO 55 MPH. MOTORISTS TRAVELLING ALONG INTERSTATE 80 AND OTHER AREA ROADWAYS SHOULD BE PREPARED TO ENCOUNTER THESE SUDDEN AND BRIEF WIND GUSTS THIS EVENING. HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:21 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 39 min |
| Jun 16, 1:50 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 40 min |
| Jun 16, 1:59 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 46 min |
| Jun 16, 2:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 23 min |
| Jun 16, 2:36 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 24 min |
| Jun 16, 2:51 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 54 min |
| Jun 16, 2:55 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 43 min |
| Jun 16, 3:23 PM MDT | Flash Flood Warning | CYS | Goshen, Laramie | 12 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.